Constitutive Restrictions for Idealized Elastic-Viscoplastic Materials

[+] Author and Article Information
P. M. Naghdi

Department of Mechanical Engineering, University of California, Berkeley, Calif. 94720

J. Appl. Mech 51(1), 93-101 (Mar 01, 1984) (9 pages) doi:10.1115/1.3167603 History: Received December 01, 1982; Revised July 01, 1983; Online July 21, 2009


This paper is concerned mainly with restrictions on constitutive equations of idealized elastic-viscoplastic materials in the presence of finite deformation. The development is confined to the purely mechanical theory utilizing a constitutive model that includes unloading and allows for suitable definition of plastic strain. With the use of a physically plausible assumption concerning non-negative work in a closed cycle of deformation, two local inequalities are derived which place restrictions on the nonlinear constitutive response functions of the idealized material. Further implications of these inequalities relating the various response functions are dicussed. In the absence of rate effects in the stress response, the results correspond to those appropriate for rate-independent plasticity.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In